Alert archive / California / Wind Advisories in 2016

Wind Advisory 33, NWS Los Angeles, CA

April 6, 2016Los Angeles County, California

NWS Los Angeles, CA issued this wind advisory at Apr 6, 2016, 10:24 AM PDT for Los Angeles County, California. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2016, 10:24 AM PDT (17:24 UTC)
Expired
Apr 6, 2016, 2:00 PM PDT
In force
4 hr
Issued by
NWS Los Angeles, CA

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 5.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2016-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2016-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2369 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

696 
WWUS76 KLOX 061724
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1024 AM PDT WED APR 6 2016

CAZ046-053-054-062100-
/O.NEW.KLOX.WI.Y.0033.160406T1724Z-160406T2100Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1024 AM PDT WED APR 6 2016

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON.

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 15 TO 30 MPH WITH GUSTS
  TO 50 MPH WILL CONTINUE THROUGH EARLY THIS AFTERNOON.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ044-045-088-062100-
/O.NEW.KLOX.WI.Y.0033.160406T1724Z-160406T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK...
SANTA CLARITA...NEWHALL...VALENCIA
1024 AM PDT WED APR 6 2016

...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON.

* WINDS...AREAS OF NORTHEAST TO EAST WINDS 15 TO 25 MPH WITH GUSTS
  TO 40 MPH WILL CONTINUE THROUGH EARLY THIS AFTERNOON. ISOLATED
  GUSTS TO 50 MPH IN THE HILLS ARE POSSIBLE.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR DRIVERS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

RK
1 follow-up statement
674 
WWUS76 KLOX 062103
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
203 PM PDT WED APR 6 2016

CAZ044>046-053-054-088-062215-
/O.EXP.KLOX.WI.Y.0033.000000T0000Z-160406T2100Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
SANTA CLARITA VALLEY-
INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...SIMI VALLEY...MOORPARK...NEWBURY PARK...
LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...
SANTA CLARITA...NEWHALL...VALENCIA
203 PM PDT WED APR 6 2016

...WIND ADVISORY HAS EXPIRED...

THE NORTHEAST WINDS WILL CONTINUE TO WEAKEN THROUGH THE AFTERNOON
AND EVENING..BUT WILL REMAIN GUSTY AT TIMES. WHILE A FEW ISOLATED
LOCATIONS WILL EXPERIENCE WINDS AROUND ADVISORY THRESHOLDS FOR
ANOTHER HOUR OR TWO...THE MAJORITY HAVE WEAKENED BELOW THRESHOLDS.
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS A RESULT.

$$

RK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 6, 9:01 AM PDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 6, 9:01 AM PDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
901 AM PDT WED APR 6 2016

ISSUED BY NWS SAN DIEGO FOR NWS LOS ANGELES/OXNARD

.SYNOPSIS...

TEMPERATURES WILL REMAIN WELL ABOVE SEASONAL AVERAGES INTO
WEDNESDAY DUE TO HIGH PRESSURE AND OFFSHORE FLOW. A COUPLE OF LOW
PRESSURE SYSTEMS WILL BRING COOLER WEATHER AND A CHANCE OF RAIN TO
MOST OF THE AREA FOR THE END OF THE WEEK AND THE WEEKEND. THE
ACTIVE WEATHER PATTERN MAY CONTINUE INTO EARLY NEXT WEEK.

&&

.SHORT TERM...(TDY-FRI)

TODAYS WEATHER FEATURES ARE A 1032 MB SFC HIGH MOVING INTO NEVADA
AND A 569DM UPPER LOW 900 MILES SW OF L.A. THE SFC HIGH WILL
CREATE OFFSHORE FLOW WHICH WILL HELP TO FURTHER WARM A 500 MB 584
DM ATMOSPHERE. THERE ARE A COUPLE OF FLIES IN THE TEMPERATURE
OINTMENT HOWEVER. THE SFC HIGH IS NOT IN PLACE YET AND THIS WILL
MAKE THE MORNING OFFSHORE GRADIENTS WEAKER THAN THEY COULD HAVE
BEEN. ALSO THERE IS A GRIP OF HIGH LEVEL MOISTURE MOVING UP FROM
THE UPPER LOW AND THIS CIRRUS SHIELD WILL ATTENUATE THE SUNSHINE.
SO MAX TEMPS WILL BE ABOUT 10 DEGREES ABOVE NORMAL TODAY...WARM
BUT NOT EVEN NEAR TO RECORDS. THERE WILL BE SOME LOCAL WINDS GUSTS
IN THE MTNS AND THE VLYS THAT WILL EXCEED ADVISORY BUT FOR THE
MOST PART THE AREA WILL NOT SEE ADVISORY LEVEL GUSTS AND THERE IS
NO NEED FOR ANY WIND ADVISORIES.

THE OFFSHORE QUICKLY SWITCHES TO ONSHORE THIS EVENING. THE UPPER
LOW ALSO MOVES CLOSER TO THE COAST AND ITS LIFT ALONG WITH THE
ONSHORE FLOW WILL BE ENOUGH TO CREATE A LARGE BATCH OF MARINE
LAYER STRATUS THAT WILL COVER THE COASTS AND ALMOST ALL OF THE
VLYS.

THE WEATHER PATTERN WILL CHANGE SHARPLY ON THURSDAY AND SOUTHERN
CA WEATHER WILL MORE RESEMBLE PORTLAND'S. THE UPPER LOW OPENS UP
INTO A BROAD NEG TILTED TROF AND WILL SWING THROUGH THE AREA. HGTS
WILL FALL TO 568 DM. SKIES WILL BE MOSTLY CLOUDY AND THERE WILL BE
A CHANCE OF SHOWERS THROUGH THE DAY. THERE IS NO FOCUSING
MECHANISM FOR THESE SHOWERS SO THEY WILL BE MORE OF THE OFF AND ON
HIT AND MISS VARIETY. RAINFALL AMOUNTS SHOULD STAY UNDER A QUARTER
INCH. SNOW LEVELS WILL BE ABOVE 7500 FEET. MAX TEMPS WILL PLUNGE
15 DEGREES OR SO AND MAX TEMPS WILL ABOUT 5 DEGREES BLO NORMAL.

A SECOND SYSTEM (THE PARENT SYSTEM FROM THURSDAYS TROF) WILL
APPROACH THE AREA FRIDAY. IT WILL SWING A VORT LOBE OVER THE AREA
AND THE SHOWERS WILL BE A LITTLE BETTER ORGANIZED THAN ON
THURSDAY. THIS VORT LOBE HAS JUST ENOUGH OOMPH TO CREATE A SLIGHT
CHC OF TSTMS OVER L.A. COUNTY. RAINFALL AMOUNTS WILL STILL BE
VARIABLE BUT SOME AREAS MAY SEE A THIRD OF AN INCH ESP OVER L.A.
COUNTY. SNOW LEVELS WILL REMAIN AROUND 7500 FEET.

.LONG TERM...(SAT-TUE)

HIGH CONFIDENCE THAT A SECOND SYSTEM WILL QUICKLY FOLLOW THE
FIRST...BRINGING A GOOD CHANCE FOR SHOWERS SATURDAY AND SUNDAY.
BEING FROM THE NORTH...THIS SYSTEM HAS MORE COLD AIR ALOFT THAN
THE FIRST...LEADING TO A BETTER POTENTIAL FOR MODERATE SHOWER
INTENSITIES. WHILE THUNDERSTORMS REMAIN OUT OF THE FORECAST...A
SLIGHT CHANCE WILL BE WARRANTED IF THE PROJECTIONS STAY ON COURSE.
SNOW LEVELS WILL FALL...BUT SHOULD NOT GO BELOW 6,000 FEET WHICH
MEANS ANY SNOW ACCUMULATIONS WILL STAY ABOVE ANY MAJOR MOUNTAIN
ROADS. THERE SHOULD BE LESS VARIABILITY IN THE RAINFALL AMOUNTS
WHEN COMPARED TO THE FIRST SYSTEM...MEANING COASTAL/VALLEY AREAS
SHOULD SEE MORE BUT FOOTHILL/MOUNTAIN AREA LOOK SIMILAR.

A FEW SHOWERS COULD LINGER ON MONDAY...BUT THE TREND SHOULD BE
DRIER AND CLEARER. MORE RAIN CHANCES LOOK TO FOLLOW FOR THE MIDDLE
OF NEXT WEEK...AS EARLIER AS LATE TUESDAY.

&&

.AVIATION......06/1600Z.

KLAX AT 1500Z...RECENT AIRCRAFT SOUNDINGS SHOW THE LOW CLOUD
BASES AROUND 700 FEET WITH THE TOP OF THE INVERSION NEAR 2500
FEET WITH A TEMPERATURE OF ABOUT 25 DEGREES CELSIUS.

THE LOW CLOUDS HAVE CLEARED OR SCATTERED OUT FROM THE COASTAL TAF
LOCATIONS. MVFR TO IFR CIGS ARE EXPECTED AT COASTAL TAF SITES
KSBA AND SOUTH STARTING SOMETIME BETWEEN 3Z AND 9Z...KBUR AND KVNY
BETWEEN 6Z AND 12Z. FOR KBUR AND KVNY...THERE IS A 30 PERCENT
CHANCE THAT VFR CONDS PERSIST BEYOND 12Z.

KLAX...LOW CONFIDENCE IN TAF. THERE IS A 40 PERCENT CHANCE OF
LIFR CONDS THROUGH 16Z. THERE IS A 20 PERCENT OF GENERALLY LIGHT
SHOWERS OR DRIZZLE AFTER 12Z.

KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH 00Z. MODERATE
CONFIDENCE IN MVFR CIGS AFTER 05Z.

&&

.MARINE......06/900 AM.

LOCAL WIND GUSTS TO 20 KNOTS WILL BE POSSIBLE BELOW THE SANTA
MONICA MOUNTAINS THROUGH WEDNESDAY MORNING. PATCHY DENSE FOG IS
POSSIBLE THROUGH WEDNESDAY MORNING OVER THE SAN PEDRO AND SANTA
MONICA BASINS...AND OUT TO CATALINA ISLAND. THERE IS A 30 PERCENT
CHANCE OF SMALL CRAFT CONDITIONS FOR THE OUTER WATERS FROM PIERDAS
BLANCAS TO POINT CONCEPTION SOMETIME DURING THE FRIDAY EVENING TO
SATURDAY MORNING TIME FRAME.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...RORKE
AVIATION...RAT/MUNROE
MARINE...RAT/MUNROE
SYNOPSIS...SUKUP

weather.gov/losangeles
Hazardous weather outlook, Apr 6, 10:24 AM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1024 AM PDT WED APR 6 2016

CAZ034>041-044>046-051>054-059-087-088-547-548-071300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1024 AM PDT WED APR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY NORTHEAST WINDS WILL IMPACT THE MOUNTAINS AND SOME VALLEYS OF
LOS ANGELES AND VENTURA COUNTIES THROUGH EARLY THIS
AFTERNOON...CREATING DRIVING HAZARDS. DENSE FOG WILL IMPACT MUCH OF
THE COASTAL WATERS SOUTH OF POINT CONCEPTION TODAY...CREATE
HAZARDOUS BOATING CONDITIONS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

SHOWERS ARE LIKELY THURSDAY THROUGH SUNDAY...WHICH WILL BRING
WET ROADWAY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KITTELL

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.